zbMATH — the first resource for mathematics

Geometric properties of the range of two-dimensional quasi-measures with respect to the Radon-Nikodým property. (English) Zbl 0771.28002
Let \(\mu\) and \(\nu\) be nonnegative, finite quasi-measures (finitely additive measures) on a \(\sigma\)-field \({\mathcal A}\) of subsets of a set \(\Omega\). In addition, assume that \(\mu\) and \(\nu\) are continuous in the sense that for each \(\varepsilon>0\) there is a finite partition \(\{A_ 1,A_ 2,\dots,A_ n\}\) of \(\Omega\) such that \(A_ i\in{\mathcal A}\) and \(\mu(A_ i)<\varepsilon\) for each \(i\), and similarly for \(\nu\). This paper investigates existence of a Radon-Nikodým derivative of \(\nu\) with respect to \(\mu\), that is, a nonnegative integrable function \(f\) on \(\Omega\) for which \(\nu(E)=\int_ Ef d\mu\) for all \(E\in{\mathcal A}\), from the perspective of the range \(R=\{(\mu(E),\nu(E)):E\in{\mathcal A}\}\). When such a function \(f\) exists, \((\mu,\nu)\) is called an integral quasi-measure.
In this setting, there are nondecreasing functions \(G\) and \(g\), defined on the range of \(\mu\), which form the upper and lower boundaries of \(R\). The upper function \(G\) is concave while the lower function \(g\) is convex. Assuming \(\nu\ll\mu\), it is shown that “\(R\) is closed” is a sufficient but not necessary condition for \((\mu,\nu)\) to be integral. More generally, a condition on which points of the boundary lie in \(R\) is shown to be necessary and sufficient for \((\mu,\nu)\) to be integral. Finally, it is shown that any concave, nondecreasing function \(G:[0,a]\to[0,\infty)\) with \(G(0)=0\) determines the upper boundary of the range of an integral quasi-measure.

28A15 Abstract differentiation theory, differentiation of set functions
Full Text: DOI
[1] Armstronǵ, T.E; Prikry, K, Liapounoff’s theorem for non-atomic, finitely additive, bounded, finite-dimensional, vector-valued measures, Trans. amer. math. soc., 266, 499-515, (1981) · Zbl 0518.28005
[2] Bolker, E.D, A class of convex bodies, Trans. amer. math. soc., 145, 323-345, (1969) · Zbl 0194.23102
[3] Candeloro, D; Martellotti, A, Su alcuni problemi relativi a misure scalari subadditive, e applicazioni al caso dell′additività finita, Atti sem. mat. fis. univ. modena, 27, 284-296, (1978) · Zbl 0427.28003
[4] Candeloro, D; Martellotti, A, Sul rango di una massa vettoriale, Atti sem. mat. fis. univ. modena, 28, 102-111, (1979) · Zbl 0438.28008
[5] Greco, G.H, Un teorema di Radon-Nikodym per funzioni d′insieme subadditive, Ann. univ. ferrara seź. VII, 27, 13-19, (1981)
[6] Khurana, S.S, A note on Radon-Nikodym theorem for finitely additive measures, Pacific J. math., 74, 103-104, (1978) · Zbl 0371.28005
[7] Martellotti, A, Countably additive restrictions of vector-valued quasi-measures with respect to range preservation, Bollettino U.M.I., 2-B, 7, 445-458, (1988) · Zbl 0647.28005
[8] Maynard, H.B, A Radon-Nikodym theorem for finitely additive bounded measures, Pacific J. math., 83, 401-413, (1979) · Zbl 0453.28004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.